Alert archive / New York / Wind Advisories in 2010

Wind Advisory 3, NWS Albany, NY

January 28, 20104 states

NWS Albany, NY issued this wind advisory at Jan 28, 2010, 3:20 AM EST for 4 states. It took effect at Jan 28, 2010, 11:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2010, 3:20 AM EST (08:20 UTC)
In effect from
Jan 28, 2010, 11:00 AM EST
Expired
Jan 29, 2010, 3:54 AM EST
In force
17 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 24 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2010-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2010-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WWUS71 KALY 280820
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
320 AM EST THU JAN 28 2010

...A POWERFUL ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION MIDDAY
AND THIS AFTERNOON ACCOMPANIED BY HIGH WINDS AND SNOW SQUALLS...

NYZ032-033-038>040-082-281630-
/O.NEW.KALY.WI.Y.0003.100128T1600Z-100129T0500Z/
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
NORTHVILLE...MAYFIELD
320 AM EST THU JAN 28 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
EST TONIGHT. 

A POWERFUL ARCTIC COLD FRONT WILL SWEEP THROUGH THE MOHAWK VALLEY
AND WESTERN ADIRONDACKS MIDDAY. IT WILL CROSS THE AREA BETWEEN
11AM AND 3PM. ITS ARRIVAL WILL BE ACCOMPANIED BY WINDS OF 25 TO 35
MPH WITH GUSTS TO 50 MPH AS WELL AS SNOW SQUALLS AND NEAR BLIZZARD
CONDITIONS FOR AN HOUR OR TWO.

WINDS WILL CONTINUE AT THESE SPEEDS AFTER THE FRONT MOVES OUT AS
AN ARCTIC HIGH BUILDS INTO THE REGION AND A STORM INTENSIFIES RAPIDLY
OVER THE CANADIAN MARITIMES. WINDS WILL DIMINISH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084-
VTZ013>015-281630-
/O.NEW.KALY.WI.Y.0003.100128T1800Z-100129T0500Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...
GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
320 AM EST THU JAN 28 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY FOR THE LAKE GEORGE SARATOGA REGION...CAPITAL
DISTRICT...SOUTHERN VERMONT...THE CATSKILLS...MID HUDSON VALLEY
AND BERKSHIRE AND LITCHFIELD COUNTIES...WHICH IS IN EFFECT FROM 1 PM
THIS AFTERNOON TO MIDNIGHT EST TONIGHT.

A POWERFUL ARCTIC COLD FRONT WILL SWEEP THROUGH THE THE REGION
THIS AFTERNOON AND EARLY THIS EVENING. IT WILL CROSS THE AREA
BETWEEN 1PM AND 6PM. ITS ARRIVAL WILL BE ACCOMPANIED BY WINDS OF
25 TO 35 MPH WITH GUSTS TO 50 MPH AS WELL AS SNOW SQUALLS AND NEAR
BLIZZARD CONDITIONS FOR AN HOUR OR TWO.

WINDS WILL CONTINUE AT THESE SPEEDS AFTER THE FRONT MOVES OUT AS
AN ARCTIC HIGH BUILDS INTO THE REGION AND A STORM INTENSIFIES RAPIDLY
OVER THE CANADIAN MARITIMES. WINDS WILL DIMINISH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

SNYDER
3 follow-up statements
967 
WWUS71 KALY 281629
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1129 AM EST THU JAN 28 2010

NYZ032-033-038>040-082-290500-
/O.CON.KALY.WI.Y.0003.000000T0000Z-100129T0500Z/
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
NORTHVILLE...MAYFIELD
1129 AM EST THU JAN 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...FOR
THE WESTERN AND SOUTHERN ADIRONDACKS...AND THE MOHAWK VALLEY.

A POWERFUL ARCTIC COLD FRONT WILL SWEEP THROUGH THE REGION EARLY
THIS AFTERNOON. IT WILL CROSS THE AREA BETWEEN NOON AND 3 PM. ITS
ARRIVAL WILL BE ACCOMPANIED BY WINDS OF 20 TO 30 MPH WITH GUSTS TO
50 MPH AS WELL AS SNOW SQUALLS AND NEAR WHITEOUT CONDITIONS FOR UP
TO AN HOUR.

WINDS WILL CONTINUE AT THESE SPEEDS AFTER THE FRONT MOVES OUT AS
AN ARCTIC HIGH BUILDS INTO THE REGION AND A STORM INTENSIFIES
RAPIDLY OVER THE CANADIAN MARITIMES. WIND SPEEDS WILL DECREASE
SOMEWHAT OVERNIGHT BUT REMAIN QUITE GUSTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084-
VTZ013>015-290500-
/O.CON.KALY.WI.Y.0003.100128T1800Z-100129T0500Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...
GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1129 AM EST THU JAN 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
FOR THE GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA
REGION...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...
SOUTHERN VERMONT...THE BERKSHIRES AND LITCHFIELD HILLS.

A POWERFUL ARCTIC COLD FRONT WILL SWEEP THROUGH THE THE REGION
THIS AFTERNOON AND EARLY THIS EVENING. IT WILL CROSS THE AREA
BETWEEN 1 PM AND 6 PM. ITS ARRIVAL WILL BE ACCOMPANIED BY WINDS OF
20 TO 30 MPH WITH GUSTS TO 50 MPH AS WELL AS SNOW SQUALLS AND
NEAR WHITEOUT CONDITIONS FOR UP TO AN HOUR.

WINDS WILL CONTINUE AT THESE SPEEDS AFTER THE FRONT MOVES OUT AS
AN ARCTIC HIGH BUILDS INTO THE REGION AND A STORM INTENSIFIES
RAPIDLY OVER THE CANADIAN MARITIMES. WIND SPEEDS WILL DECREASE
SOMEWHAT OVERNIGHT BUT REMAIN QUITE GUSTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
555 
WWUS71 KALY 282040
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EST THU JAN 28 2010

NYZ032-033-038>040-082-291000-
/O.EXT.KALY.WI.Y.0003.000000T0000Z-100129T1000Z/
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
NORTHVILLE...MAYFIELD
340 PM EST THU JAN 28 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY FOR
THE WESTERN AND SOUTHERN ADIRONDACKS...AND THE MOHAWK VALLEY. 

AS COLD ARCTIC AIR SURGES INTO THE REGION TONIGHT...WEST OR
NORTHWEST WINDS WILL BLOW AT 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
THROUGH MUCH OF TONIGHT. 

THE WINDS WILL BE THE RESULT OF A STRONG PRESSURE GRADIENT BETWEEN
AN ARCTIC HIGH SYSTEM OVER THE NORTHERN MISSISSIPPI VALLEY...AND A
RAPIDLY INTENSIFYING STORM OVER THE CANADIAN MARITIMES.

WIND SPEEDS WILL BEGIN TO DECREASE LATE TONIGHT...BUT WILL REMAIN
QUITE GUSTY THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084-
VTZ013>015-291000-
/O.EXT.KALY.WI.Y.0003.000000T0000Z-100129T1000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...
GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...
DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
340 PM EST THU JAN 28 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY FOR THE
GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...EASTERN
CATSKILLS...MID HUDSON VALLEY...TACONICS... SOUTHERN VERMONT...THE
BERKSHIRES AND LITCHFIELD HILLS.

AS COLD ARCTIC AIR SURGES INTO THE REGION TONIGHT...WEST OR
NORTHWEST WINDS WILL BLOW AT 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
THROUGH MUCH OF TONIGHT.

THE WINDS WILL BE THE RESULT OF A STRONG PRESSURE GRADIENT BETWEEN
AN ARCTIC HIGH SYSTEM OVER THE NORTHERN MISSISSIPPI VALLEY...AND A
RAPIDLY INTENSIFYING STORM OVER THE CANADIAN MARITIMES.

WIND SPEEDS WILL BEGIN TO DECREASE LATE TONIGHT...BUT WILL REMAIN
QUITE GUSTY THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
014 
WWUS71 KALY 290854
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
354 AM EST FRI JAN 29 2010


CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291000-
/O.CAN.KALY.WI.Y.0003.000000T0000Z-100129T1000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
354 AM EST FRI JAN 29 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA OVERNIGHT. WINDS WILL
INCREASE AGAIN DURING TODAY TO 15 TO 25 MPH WITH SOME GUSTS TO 25
TO 40 MPH...THIS WILL REMAIN JUST BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Jan 28, 1:24 AM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Jan 28, 1:24 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
124 AM EST THU JAN 28 2010

.SYNOPSIS...
THE ARCTIC COLD FRONT WILL SWEEP THROUGH THE REGION TODAY. BEHIND
IT FRIGID AIR WILL POUR INTO THE REGION. TONIGHT INTO THE WEEKEND THE
HIGH WITH THIS AIR MASS WILL MOVE EAST FROM THE GREAT PLAINS...DOMINATING
OUR WEATHER. ANOTHER COLD FRONT REINFORCE THE COLD AIR...DROPPING SOUTH
THROUGH THE REGION SUNDAY. HIGH PRESSURE WILL BUILD TO ALONG THE SEABOARD
TO START THE NEW WEEK. TEMPERATURES WILL BE BELOW TO MUCH BELOW NORMAL
MUCH OF THE NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
HIGH WIND ADVISORY TO BE ISSUED FOR THIS AFTN AND EVENING. COLD
FRONT WILL BE ACCOMPANIED BY SQUALLS FOR 1-2 HOURS THIS AFTERNOON
WITH NEAR BLIZZARD CONDITIONS.

PERIOD STARTS TRANQUIL...WEAK HI PRESSURE RETREATING INTO
ATLC...GEN CLEAR SKIES OVR FCA. BUT ITS JUST THE LULL BEFORE ONE
OF THE MOST POWERFUL ARCTIC CFPS IN SOME TIME. 500HPA CUT OFF/POLAR
VORTEX JUST N OF LK SUPERIOR...PIVOTS DEEP ACROSS RGN TODAY AS IT
SHIFTS TO MARITIMES.

IT DRIVES A POWERFUL ARCTIC CDFNT TO EASTERN GRTLKS BY 12UTC...ALY
WESTERN ZONES 17UTC...GFL 19UTC...MID ALB-HUDSON VLY
20-22UTC...SWEEPING OUT OF RGN BY 00UTC.

BESIDES THE COLD SURGE..THIS FRONT INTERSECTS EXISTING LK EFFECT
BANDS...AND RAPIDLY INTENSIFIES THEM IN THE 12-14UTC TIME FRAME.
BTWN 15UTC 125KT 500HPA JET MAX PLUNGES FM NW OHIO TO NJ BY
03UTC...THIS PLACES RGN IN ITS LEFT FRONT QUADRANT...WITH LAKE
ENHANCEMENT UNCAPPED...AND CAPE 60-100J. 850-700HPA LAPSE RATES
EXCEED 7-8C DURING THIS PERIOD.  THIS IS STEEP IN JULY!..LET ALONE
IN JAN. THERE WILL BE SCT-BKN -SHSN AHEAD OF CDFNT IN THE REGION
OF INCRG DCVA AND INSTABILITY.

BUT FOR 2 HOUR PERIOD WITH CFP LINE OF SQUALLS WITH LEWP FORMATION...POSSIBLE
THUNDER WILL SWEEP TROUGH REGION WITH 1-2 HOURS OF NR WHITEOUTS...1-3
INCHES OF SNOW COULD FALL FAST WITH WINDS OF 20-30KTS WITH GUSTS
TO 40KTS. DETAILS WELL SHOWN IN LOCAL WRF...BUT ALSO IN NAM AND TO
LESSOR EXTENT GFS. NIZIOL INSTAB CLASS GOES TO MODERATE...FOR SEVERAL
HRS...BUT ITS THE INTENSE DYNAMICS WITH THE JET THAT MAKES THIS A
REGION WIDE EVENT WITH LK ENHANCEMENTS.

WINDS WILL CONTINUE INTO THE EVENING AS CLIPPER TYPE SFC LOW RACES
ACROSS NE USA..AND BOMBS OVER THE MARITIMES THIS EVENING.

WILL ISSUE SPS FOR THE SNOW SQUALLS W/CFP. HWVR THE CDFNT AND GRADIENT
WINDS BEHIND IT WILL INCREASE TO 20-35KTS...WITH HIR GUSTS...AND
WILL ISSUE WIND ADVISORY BEGINNING AT 16UTC WEST AND 18UTC ELSEWHERE..AND
ENDING 04UTC FRI. MAV SUSTAINED WINDS 20-25KTS...30AGL WINDS ON
NAM AND WRF 30-35KTS. WITH PASSAGE OF JET MAX...SHIFT OF LLVL
WINDS TO N-NW CLOUDS WILL BCMG SCT OVERNIGHT AWAY FM LK ONTARIO.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
BEHIND THE ARCTIC FRONT...VERY COLD AIR WILL SURGE INTO THE
REGION THUR NIGHT INTO FRI. IN FACT...SOME OF THE COLDEST 850MB
TEMPS WE HAVE SEEN SO FAR THIS WINTER ARE FORECAST WITH -23C
EXPECTED AT KALB. ALSO...MAKING IT FEEL EVEN COLDER WILL BE GUSTY
WNW WINDS BEGINNING THUR NIGHT AND LASTING THROUGH FRI EVENING.
THERE WILL BE SOME POTENTIAL WIND CHILL ADVISORIES AND POSSIBLY
WARNINGS ACROSS THE HIGHER TERRAIN FROM TOMORROW NIGHT THROUGH FRI
NIGHT. WILL HIGHLIGHT POTENTIAL IN HWO. SNOW SHOWER ACTIVITY WILL
BE RATHER LIMITED BY LATE THUR NIGHT INTO FRI...AS INVERSION
HEIGHTS LOWER TO AROUND 5KFT WITH MIXED LAYER FLOW GENERALLY 300
DEGREES...MAINLY AFFECTING CENTRAL NEW YORK. WILL MENTION CHANCE
POPS FOR LIGHT SNOW SHOWERS...MAINLY WEST OF ALBANY WITH A SMALL
AREA OF LIKELY FOR SOUTHERN HERKIMER COUNTY DUE TO 300 TRAJECTORY.
AGAIN...LIGHT AMOUNTS EXPECTED DUE TO COLD/DRY AIR MASS AND LOW
INVERSION HEIGHTS.

FRIGID TEMPS AND GUSTY WINDS WILL BE THE MAIN STORY THROUGH FRI
NIGHT. LOWS MAINLY IN THE SINGLE DIGITS EXPECTED THUR NIGHT WITH
SINGLE DIGITS AND TEENS FOR HIGHS ON FRI. THE COLDEST TEMPS SHOULD
BE FRI NIGHT AS SOME CLEARING TAKES PLACE WITH SOMEWHAT LESS WIND.
MANY AREAS NORTH OF ALBANY WILL BE BELOW ZERO...WITH SINGLE DIGITS
ELSEWHERE.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE EXTENDED PERIOD WILL BEGIN QUITE COLD AS THE ARCTIC AIR REMAINS
IN PLACE OVER THE REGION. THE 12 UTC GFS SHOWS 850 GPA TEMPS OF -16
TO -21 DEGREES C IN PLACE OVER THE AREA FOR SATURDAY. THIS WILL KEEP
HIGH TEMPS BELOW NORMAL...WITH TEENS TO LOW 20S OVER MUCH OF THE
AREA. IT WILL REMAIN DRY...AS THE MODELS CONTINUE TO SHOW LOW
PRESSURE REMAINING WELL SOUTH OF THE REGION ACROSS THE LOWER MID
ATLANTIC...AND WITH A FLAT SUPPRESSED FLOW IN PLACE...THE STORM WILL
PASS HARMLESSLY TO OUR SOUTH WITH NO IMPACT ON OUR WEATHER.

WITH THE NEARLY CLEAR SKIES AND FAIRLY LIGHT WINDS...SAT NIGHT WILL
CONTINUE TO BE RATHER COLD...WITH SINGLE DIGITS IN THE VALLEYS...AND
BELOW ZERO ACROSS THE HIGHER TERRAIN. THE LIGHTER WINDS SHOULD HELP
KEEP WIND CHILLS NOT QUITE AS COLD AS FRI NIGHT...WITH VALUES
GENERALLY -15 F TO -20 F ACROSS THE DACKS.

THE COLD WEATHER WILL BEGIN TO MODERATE ON SUNDAY...BUT TEMPS WILL
STILL REMAIN BELOW NORMAL WITH MAINLY MIDDLE 20S ACROSS THE REGION.
THERE WILL BE A WEAK SHORTWAVE MOVING ACROSS THE BACKSIDE OF THE
UPPER TROUGH OVER THE NORTHEAST...WHICH WILL PASS JUST NORTH OF THE
REGION. WHILE THIS SHORTWAVE SHOULD REMAIN FAR ENOUGH NORTH TO HAVE
A DIRECT IMPACT ON THE REGION...IT MAY HELP SET OFF SOME LAKE
ENHANCED SNOW SHOWERS TO WESTERN PARTS OF THE CWA FOR SUNDAY INTO
SUNDAY NIGHT...AS A REINFORCING GLANCING SHOT OF COLDER AIR ATTEMPTS
TO BLEED INTO OUR AREA.

THE 500 HPA FLOW BEGINS TO FLATTEN OUT AND BECOME MORE ZONAL FOR THE
MONDAY THROUGH WEDNESDAY TIME PERIOD. THIS WILL ALLOW FOR TEMPS TO
SLOWLY MODERATE...ALTHOUGH THEY STILL WILL PROBABLY AVERAGE A FEW
DEGREES BELOW NORMAL. A WEAK NORTHERN STREAM SHORTWAVE MAY APPROACH
THE REGION FOR TUESDAY...BUT THIS SYSTEM LOOKS TO HAVE LITTLE
AMPLITUDE AND NOT MUCH MOISTURE ASSOCIATED WITH IT. AS A
RESULT...SOME SCT SNOW SHOWERS CAN BE EXPECTED FOR TUES-WED...BUT
BOTH THE ECMWF AND GFS ARE NOT SHOWING A WIDESPREAD SNOW EVENT AT
THIS POINT.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SCT TO BKN STRATO CU WILL INCREASE THIS MORNING BCMG CIGS FM 08-10UTC ARND
4KFT. CONDITIONS WILL BE VFR THIS MORNING WITH S-SW WINDS UNDER
10KTS. SCT-BKN -SHSN WITH 4-6SM VSBY WILL BE INCRG AHEAD OF AN
APPROACHING AND POWERFUL ARCTIC CDFNT.

THIS CDFNT WILL PRODUCE LIFR CONDS FOR A 1-2 HOUR PERIOD ACCOMPANYING
ITS PASSAGE...AS 1/4 TO 1/2 VSBY IN SN SQUALLS WITH WINDS SHIFTING
TO WEST AND INCREASING TO 20-35KTS WITH GUSTS TO 45KTS. IT WILL
REACH HERKIMER COUNTY 17UTC...GFL-SCH-MSV LINE 20UTC...POU 21UTC
AND CROSS WESTERN NEW ENGLAND 21-23UTC. ITS PASSAGE WILL RESULT IN
WIND SHEARS AND WHITEOUTS. AIRPORT OPERATORS SHOULD MONITOR THIS
FRONTS PROGRESS DURING THE MIDDAY AND EARLY EVENING AND ANTICIPATE
1-2 HOURS OF MAJOR DISRUPTIONS ASSOCIATED WITH ITS PASSAGE.

AFTER FROPA NW WINDS WILL CONTINUE INTO THE EVENING AT 20-35KTS
WITH HIR GUSTS. SKIES WILL BCM SCT-BKN040 AFT 01UTC...WITH SCT
-SHSN DIMINISHING AND BCMG CONFINED TO AREAS DOWNWIND OF LK
ONTARIO. OTHER THAN WINDS VFR CONDS WILL BE PREDOMINATE TONIGHT.

OUTLOOK...FRI-MON...VFR. NO SIG WX.

&&

.HYDROLOGY...
SNOW SHOWERS AND SQUALLS ARE EXPECTED ACROSS THE AREA ON THURSDAY
BUT ACCUMULATION WILL BE LIGHT. TEMPERATURES WILL BRIEFLY GO ABOVE
FREEZING DURING LATE MORNING AND EARLY AFTERNOON HOURS...BEFORE
MUCH COLDER AIR FILTERS IN BEHIND AN ARCTIC COLD FRONT.

FRIGID AIR IS EXPECTED TO POUR INTO THE REGION THURSDAY NIGHT AND
FRIDAY IN THE WAKE OF THE COLD FRONT. THE COLD WEATHER WILL LAST
THROUGH THE WEEKEND. ANY PRECIP THAT DOES OCCUR WILL BE IN THE
FORM OF SNOW. THIS WILL CAUSE RIVER FLOWS TO DIMINISH CONSIDERABLY
IN THE NEXT FEW DAYS.

AS WATER LEVELS DROP WITH TEMPERATURES WELL BELOW FREEZING...SLABS
OF ICE IN THE RIVERS ARE LIKELY TO BE CEMENTED TOGETHER AND ICE
WILL ALSO FORM AND THICKEN WITH NIGHTTIME LOWS BETWEEN 10 ABOVE
AND 10 BELOW ZERO THURSDAY...FRIDAY...AND SATURDAY NIGHTS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...RCK
LONG TERM...RCK
AVIATION...SNYDER
HYDROLOGY...RCK
Hazardous weather outlook, Jan 27, 4:44 PM EST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
444 PM EST WED JAN 27 2010

MAZ001-025-NYZ032-033-042-058-063-082-VTZ013-014-281200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
NORTHERN WARREN-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
BENNINGTON-WESTERN WINDHAM-
444 PM EST WED JAN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...EASTERN CATSKILLS...BERKSHIRES...AND SOUTHERN GREEN
MOUNTAINS IN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ARCTIC FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST
THURSDAY...BRINGING SNOW SHOWERS TO MUCH OF THE AREA. ALONG AND
JUST AHEAD OF THE FRONT...A BRIEF PERIOD OF HEAVY SNOW SQUALLS
WILL BE POSSIBLE MAINLY THURSDAY AFTERNOON. THESE SNOW SQUALLS
MAY PRODUCE NEAR ZERO VISIBILITY AND WINDS GUSTS TO 45 MPH...
RESULTING IN WHITEOUT CONDITIONS AND DANGEROUS TRAVEL CONDITIONS.
IF THESE SNOW SQUALLS BECOME MORE CERTAIN...SPECIAL WEATHER
STATEMENTS WILL BE ISSUED.

WIND CHILL VALUES MAY APPROACH OR EXCEED ADVISORY CRITERIA LATE
THURSDAY NIGHT INTO EARLY SATURDAY MORNING...AND POSSIBLY
ADVISORY OR WARNING CRITERIA LATE FRIDAY NIGHT INTO EARLY SATURDAY
MORNING. IF CONDITIONS BECOME MORE CERTAIN...WIND CHILL ADVISORIES
OR WARNINGS MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-NYZ038>041-043-047>054-059>061-064>066-083-084-VTZ015-
281200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-EASTERN WINDHAM-
444 PM EST WED JAN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...
SCHOHARIE VALLEY...GREATER CAPITAL DISTRICT...LAKE GEORGE
SARATOGA REGION...MID HUDSON VALLEY...TACONICS...EASTERN WINDHAM
COUNTY IN SOUTHERN VERMONT...AND THE LITCHFIELD HILLS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ARCTIC FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST
THURSDAY...BRINGING SNOW SHOWERS TO MUCH OF THE AREA. ALONG AND
JUST AHEAD OF THE FRONT...A BRIEF PERIOD OF HEAVY SNOW SQUALLS
WILL BE POSSIBLE MAINLY THURSDAY AFTERNOON. THESE SNOW SQUALLS
MAY PRODUCE NEAR ZERO VISIBILITY AND WINDS GUSTS TO 45 MPH...
RESULTING IN WHITEOUT CONDITIONS AND DANGEROUS TRAVEL CONDITIONS.
IF THESE SNOW SQUALLS BECOME MORE CERTAIN...SPECIAL WEATHER
STATEMENTS WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:59 PM ESTWind Chill WarningALYHamilton, Herkimer, Warren21 hr
Jan 28, 3:59 PM ESTWind Chill AdvisoryALYFulton, Greene, Herkimer, Schoharie, Ulster21 hr

Nearby

Wind Advisories in New York, 2010Wind Advisories in Vermont, 2010Wind Advisories in Connecticut, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.